Alert archive / Nevada / Wind Advisories in 2017
Wind Advisory 4, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 26, 2017, 2:20 PM PDT for Nye County, Nevada. It took effect at Mar 27, 2017, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2017, 2:20 PM PDT (21:20 UTC)
- In effect from
- Mar 27, 2017, 11:00 AM PDT
- Expired
- Mar 27, 2017, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964 WWUS75 KLKN 262120 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 220 PM PDT Sun Mar 26 2017 NVZ040-041-271200- /O.NEW.KLKN.WI.Y.0004.170327T1800Z-170328T0600Z/ Northwestern Nye County-Northeastern Nye County- 220 PM PDT Sun Mar 26 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 AM to 11 PM PDT Monday. * WINDS...Northwest 25 to 35 with gusts to 50 mph. * TIMING...Winds will increase Monday morning with the strongest winds Monday afternoon and evening. * IMPACTS...Drivers of vans, campers, trailers, and other high- profile vehicles should be alert to the danger of these winds, especially when driving along west to east oriented roads such as U.S. highway 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
523 WWUS75 KLKN 270926 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 226 AM PDT Mon Mar 27 2017 NVZ040-041-280600- /O.CON.KLKN.WI.Y.0004.170327T1800Z-170328T0600Z/ Northwestern Nye County-Northeastern Nye County- 226 AM PDT Mon Mar 27 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WINDS...Northwest 25 to 35 with gusts to 50 mph. * TIMING...Winds will increase this morning with the strongest winds this afternoon and evening. * IMPACTS...Drivers of vans, campers, trailers, and other high- profile vehicles should be alert to the danger of these winds, especially when driving along west to east oriented roads such as U.S. highway 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LW
882 WWUS75 KLKN 272107 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 207 PM PDT Mon Mar 27 2017 NVZ040-041-280600- /O.CON.KLKN.WI.Y.0004.000000T0000Z-170328T0600Z/ Northwestern Nye County-Northeastern Nye County- 207 PM PDT Mon Mar 27 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...Northwest 25 to 35 with gusts to 50 mph. * IMPACTS...Drivers of vans, campers, trailers, and other high- profile vehicles should be alert to the danger of these winds, especially when driving along west to east oriented roads such as U.S. highway 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
193 WWUS75 KLKN 280540 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1040 PM PDT Mon Mar 27 2017 NVZ040-041-280645- /O.EXP.KLKN.WI.Y.0004.000000T0000Z-170328T0600Z/ Northwestern Nye County-Northeastern Nye County- 1040 PM PDT Mon Mar 27 2017 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds have dropped below advisory criteria, therefore the wind advisory will be allowed to expire at 11 PM PDT. Gusty winds of 20-30 mph will continue to subside through the night. $$ 94
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 26, 4:09 AM PDT, 10 hours 11 minutes earlier.
Area forecast discussion, Mar 26, 4:09 AM PDT, 10 hours 11 minutes before
Area Forecast Discussion National Weather Service Elko NV 409 AM PDT Sun Mar 26 2017 .SYNOPSIS...A lull in the weather will continue for central and southern Nevada as weak ridging quickly moves across the state. Across northern Nevada, some showers are possible as a weak front moves through this afternoon. The next storm system will begin moving into the Great Basin by tonight bringing another round of showers and decreased temperatures for the start of the work week. && .SHORT TERM...Today through Tuesday. A weak front racing across northern Nevada today with a few showers possible. Across central and southern Nevada, dry conditions will continue as the ridge remains in place. The next weather system arrives tonight and will continue into early Tuesday. Another round of valley rain and mountain snow is expected with this system. There is some uncertainty as to precipitation type that will fall in valleys across northern Nevada for Monday. Morning temperatures on Monday will be in the low to mid 30s and if precipitation should fall hard enough, temperatures could drop a few degrees and allow for a complete change over to snow in the morning. If precipitation does change to all snow, it will change back to either a rain/snow mix or all rain by late morning/midday Monday. Precipitation will taper to showers Monday night and come to an end early Tuesday morning. Ridging quickly returns for Tuesday with dry weather and warmer weather. Winter Weather Advisories are currently issued for Northern Elko and the Ruby Mountains, starting tonight and continuing into Monday. 2-5" of new snowfall in valleys with 4-8" in the mountains across Northern Elko. In the Ruby Mountains, expect 4-7" with locally higher amounts on the highest peaks and favored northwest slopes. .LONG TERM...Tuesday night through Saturday. The models are in pretty good agreement through about Friday. After that there is another shortwave progged by the ECWMF appearing upstream whereas the shortwave is absent in the GFS solution. The previous GFS run had a shortwave but with later timing. Tuesday night through Wednesday. A shortwave ridge will keep things dry during this period. Run-to-run consistency seems good at this juncture. However this could change since the pattern is still highly progressive. High temperatures will range from the mid 50s to the lower 60s. Low temperatures will range from the 20s to around 30 degrees. Wednesday night through Saturday. Another trough will be moving through the Great Basin region. This one looks cold enough for snow to the valley floors by late Thursday and precipitation could be spread all over the LKN HSA. There could be a few inches of valley snowfall accumulation. There are some marked pattern differences between the models showing up by Friday night...upstream and downstream of Nevada. So there is a little uncertainty about the timing of the exiting trough and whether or not we get a follow-up trough on Sunday. High temperatures will range from the mid 40s to the mid 50s. Low temperatures will range from the mid 20s to the mid 30s. && .AVIATION...Clouds will be increasing this morning ahead of a low pressure system moving through California. VCSH is expected starting at KWMC early Sunday afternoon followed by VCSH at KEKO later in the afternoon. Showers may not affect KTPH or KELY until late on Monday. VFR will be the prevailing conditions at all 4 sites through Monday morning. && .HYDROLOGY...Storm systems this week will bring more valley rain and mountain snow. The rainfall could exacerbate flooding issues through the week. Rivers and creeks will likely continue to run strong with the additional runoff. Flood warnings are in effect for the following areas: Bruneau River: Minor flooding continues with moderate flooding possible today. Humboldt River - Carlin: Minor flooding is occurring. Humboldt River - Palisade: Minor flooding continues. Humboldt River - Battle Mountain: Moderate flooding continues. Humboldt River - Comus: Moderate flooding continues. Marys River: Minor flooding continues. All other monitored creeks and rivers are below minor flood stage. River Statements have been issued for the following areas: Martin Creek near Paradise Valley and Salmon Falls Creek near Jackpot. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 1 AM to 1 PM PDT Monday for Northern Elko County. Winter Weather Advisory from 5 AM to 11 PM PDT Monday for Ruby Mountains/East Humboldt Range. && 89/92/92
Hazardous weather outlook, Mar 25, 3:00 PM PDT, 23 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 300 PM PDT Sat Mar 25 2017 NVZ030-031-033>041-262200- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 300 PM PDT Sat Mar 25 2017 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .Day One...This Afternoon and Tonight. No significant weather is expected at this time. .Days Two through Seven...Sunday through Friday. A storm system will move across the silver state Monday with enough moisture to cause significant snowfall across many of the mountains in central to northern Nevada. The snow may also reach the valley floors. This may warrant a winter weather advisory in the future for at least higher elevations. A potent storm system looks like it can impact the Great Basin next Thursday. This system has been consistently depicted as having favorable dynamics and moisture feed that may lead to potential heavy snowfall in the mountains. The system should be robust with the potential to produce strong gusty winds at higher elevations and possible in the valleys as well. Thunderstorms will be possible with the passage of this storm system. This system if it continues these trends will be one to watch out for. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:24 AM PDT | Winter Weather Advisory | LKN | Elko, White Pine | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.